Chemotherapy-induced anterior necrotising scleritis
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Purpose
We describe a case of anterior necrotising scleritis secondary to Gemcitabine and Carboplatin chemotherapy agents in a patient with metastatic breast cancer, which has not been previously reported.

Observations
A 50-year-old lady with recurrent metastatic breast cancer presented with unilateral subconjunctival haemorrhage secondary to severe thrombocytopenia eight days following palliative chemotherapy in the form of Gemcitabine and Carboplatin. Twelve days following the initial presentation, the subconjunctival haemorrhage had resolved, however there was evidence of anterior necrotising scleritis with anterior chamber reaction and hypotony with choroidal effusion. This resolved with three days of intravenous Methylprednisolone along with topical steroids and the area of necrosis remained stable.

Conclusions and importance
Due to the chronological order of events, we infer a Gemcitabine and Carboplatin-induced anterior necrotising scleritis, which has not been previously reported.

https://goo.gl/xHIQbm
Like
Comment
Share